Alert archive / Indiana / Gale Warnings in 2013

Gale Warning 22, NWS Northern Indiana

December 17, 2013

NWS Northern Indiana issued this gale warning at Dec 17, 2013, 4:14 AM EST. It took effect at Dec 17, 2013, 10:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2013, 4:14 AM EST (09:14 UTC)
In effect from
Dec 17, 2013, 10:00 AM EST
Expired
Dec 17, 2013, 7:40 PM EST
In force
10 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WHUS73 KIWX 170914
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
414 AM EST TUE DEC 17 2013

LMZ043-046-171715-
/O.CON.KIWX.SC.Y.0090.000000T0000Z-131217T1500Z/
/O.UPG.KIWX.GL.A.0015.131217T1500Z-131218T0300Z/
/O.NEW.KIWX.GL.W.0022.131217T1500Z-131218T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
414 AM EST TUE DEC 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: WEST WINDS INCREASING TO 30 KNOTS BY MIDDAY...WITH GUSTS
  TO 35 KNOT GALES THIS AFTERNOON AND EVENING. WINDS BACK
  SOUTHWEST AND DIMINISHING ON WEDNESDAY.

* WAVES: 3 TO 5 FEET OVERNIGHT...BUILDING FURTHER TO 8 TO 12 FEET
  THIS AFTERNOON AND TONIGHT...GRADUALLY SUBSIDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
832 
WHUS73 KIWX 171627
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1127 AM EST TUE DEC 17 2013

LMZ043-046-180030-
/O.CON.KIWX.GL.W.0022.000000T0000Z-131218T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1127 AM EST TUE DEC 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: WEST WINDS INCREASING TO 30 KNOTS BY MIDDAY...WITH 
  GUSTS TO 35 KNOT GALES THIS AFTERNOON AND EVENING. WINDS BACK 
  SOUTHWEST AND DIMINISHING ON WEDNESDAY. 

* WAVES: BUILDING TO 8 TO 12 FEET THIS AFTERNOON AND
  TONIGHT...GRADUALLY SUBSIDING WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
584 
WHUS73 KIWX 172106
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EST TUE DEC 17 2013

LMZ043-046-180300-
/O.CON.KIWX.GL.W.0022.000000T0000Z-131218T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 PM EST TUE DEC 17 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 KNOTS...WITH GUSTS TO 35 KNOT GALES
  THIS EVENING. WINDS BACK SOUTH AT 15 TO 25 KNOTS ON WEDNESDAY.

* WAVES: 5 TO 10 FEET THIS EVENING...GRADUALLY SUBSIDING
  WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
659 
WHUS73 KIWX 180040
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
740 PM EST TUE DEC 17 2013

LMZ043-046-180845-
/O.CAN.KIWX.GL.W.0022.000000T0000Z-131218T0300Z/
/O.NEW.KIWX.SC.Y.0091.131218T0040Z-131219T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
740 PM EST TUE DEC 17 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST
THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: WEST 15 TO 25 KNOTS BACKING SOUTH BY WEDNESDAY AFTERNOON
  WITH GUSTS INCREASING TO 30 KNOTS. WINDS VEER SOUTHWEST
  WEDNESDAY NIGHT AT 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS EARLY.

* WAVES: 5 TO 10 FEET OVERNIGHT THEN SUBSIDING. GENERALLY 3 TO 8
  FEET WEDNESDAY INTO WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 17, 12:54 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 17, 12:54 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 AM EST TUE DEC 17 2013

.SYNOPSIS...
ISSUED AT 655 PM EST MON DEC 16 2013

AN UPPER LEVEL DISTURBANCE WILL DROP SOUTHEASTWARD INTO THE OHIO
VALLEY BY TUESDAY MORNING. THIS SYSTEM WILL BRING A BURST OF
ACCUMULATING SNOW TO THE REGION THIS EVENING. A SECOND CLIPPER
SYSTEM WILL BRING ADDITIONAL CHANCES FOR SNOW DURING THE DAY ON
TUESDAY. SNOW ACCUMULATIONS THROUGH TOMORROW WILL GENERALLY RANGE
BETWEEN 1 AND 3 INCHES. OVERNIGHT LOWS WILL BE IN THE TEENS.

&&

.UPDATE...
GRIDS WERE UPDATED EARLIER TO ADD MENTION OF FOG TO SOUTHERN AREAS
AND WILL NEED TO MONITOR INTO THE OVERNIGHT HOUR FOR INCREASE TO
DENSE FOG IN SOME AREAS PRIOR TO ARRIVAL OF NEXT SYSTEM. OTHERWISE
GRIDS ON TRACK FOR THE TIME BEING.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 335 PM EST MON DEC 16 2013

A COUPLE QUICK BURSTS OF MODERATE SNOW EXPECTED...ONE LATE THIS
AFTN/EVE AND ANOTHER AROUND MIDDAY TUESDAY AS SHORTWAVES DROP
THROUGH IN ACTIVE NW FLOW...

AFTERNOON WATER VAPOR IMAGERY SHOWS FIRST WAVE OF INTEREST NOW INTO
MINNESOTA WITH WARM ADVECTION SNOW ALREADY BREAKING OUT ACROSS
NORTHERN ILLINOIS AND WISCONSIN. EXPECT THIS ACTIVITY TO HOLD
TOGETHER EAST-SOUTHEAST INTO MOST OF THE AREA EARLY THIS EVENING AS
MODEST HEIGHT FALLS WITH PV ANOMALY IN CONJUNCTION WITH INCREASING
LEFT EXIT UPPER JET SUPPORT INDUCES A RESPECTABLE MID LEVEL FGEN
RESPONSE. MOISTURE PROFILES NOT TOO SHABBY FOR A CLIPPER SYSTEM
GIVEN 3 G/KG MOISTURE TAP AND SATURATION ON 290K SFC. A BRIEF PERIOD
OF MOD-HVY SNOW AND HIGHER RATIOS ALSO POSSIBLE NORTHERN HALF OF FA
GIVEN STEEPENING LAPSE RATES ABOVE FRONTAL CIRCULATION AND FAVORABLE
OMEGA/FGEN LOCATED WITHIN GROWTH ZONE. QUICK MOVEMENT OF SYSTEM WITH
ONLY A 2-4 HOUR WINDOW FOR ACCUMULATING SNOW WILL LIMIT SNOW
ACCUMULATIONS TO 1-3 INCHES ALONG/NORTH OF HWY 30...DUSTING TO 1
INCH SOUTH.

ANOTHER ROUND OF SNOW IS EXPECTED LATER TUESDAY MORNING INTO EARLY
IN THE AFTERNOON. DEPTH OF THIS MID LEVEL SHORTWAVE TROUGH MORE
IMPRESSIVE TOMORROW WITH FGEN/ISENTROPIC RESPONSE ACCENTUATED BY
STRENGTHENING UPPER JET NOSING INTO THE MID MS VALLEY. BUMPED POPS
CONSIDERABLY BTW 15-21Z AS SPREAD NARROWED IN 12Z MODEL SOLUTIONS
REGARDING TRACK/TIMING WITH AREAS ALONG/NORTH OF HWY 30 ONCE AGAIN
IN A GOOD LOCATION FOR A QUICK BURST OF 1-2 INCHES OF SNOW...LESS
SOUTH. AREAS OF BLOWING SNOW POSSIBLE BY THE AFTERNOON GIVEN FAIRLY
STRONG RISE/FALL COUPLET WITH WAVE. OTHERWISE...ONLY MINOR TWEAKS TO
COLD TEMPS/SKY COVER/WINDS.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 335 PM EST MON DEC 16 2013

ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE LONG TERM WITH THE
FIRST ABOVE NORMAL TEMPERATURES IN CLOSE TO 2 WEEKS ARRIVING BY
THURSDAY AND FRIDAY. A SIGNIFICANT WINTER STORM SOMEWHERE IN THE
MIDWEST IS LOOKING INCREASINGLY LIKELY FOR THE WEEKEND. THIS SYSTEM
WILL NEED TO BE MONITORED CLOSELY AS TRAVEL IMPACTS COULD BE
SIGNIFICANT ON A BUSY HOLIDAY TRAVEL WEEKEND.

DURING THE DAY ON WEDNESDAY...A HEALTHY WARM AIR ADVECTION REGIME
SETS UP ACROSS THE CENTRAL PLAINS AHEAD OF THE NEXT SYSTEM AND
ADVECTS ABOVE FREEZING SURFACE TEMPS INTO THE FORECAST AREA AS EARLY
AS WEDNESDAY AFTERNOON. A SURFACE WAVE WILL ADVECT ACROSS THE
FORECAST AREA IN THE THURSDAY NIGHT TIMEFRAME. DECENT ISENTROPIC
LIFT AND GULF MOISTURE ASSOCIATED WITH THIS WAVE WILL BREAK OUT SOME
RAIN ACROSS THE FORECAST AREA...ALTHOUGH A LACK OF UPPER LEVEL
SUPPORT UNTIL THE WAVE IS WELL EAST OF OUR AREA WILL KEEP TOTAL
PRECIPITATION AMOUNTS LESS THAN A QUARTER INCH. PRECIPITATION WILL
BE MOSTLY LIQUID EXCEPT FOR A FEW HOURS OF MIX POSSIBLE AT THE
ONSET. MODELS ARE IN FAIRLY GOOD AGREEMENT WITH MID 30 DEWPOINTS
ACROSS OUR AREA ON THURSDAY AND DEWPOINTS IN THE LOW TO MID 40S ON
SATURDAY. DO THINK MODELS ARE BEING SOMEWHAT AGGRESSIVE WITH THE
NORTHWARD EXTENT OF THESE DEWPOINTS...BUT EVEN DEWPOINTS IN THE MID
TO UPPER 30S WILL QUICKLY DIMINISH OUR SNOW PACK. REMAINING SNOWPACK
SATURDAY EVENING IS LIKELY TO HAVE SOME IMPACT THE EXACT LOCATION OF
THE BAROCLINIC ZONE THAT WILL SETTLE ACROSS OUR AREA AND SET THE
STAGE FOR A WEEKEND STORM.

ON TO THE BIGGER STORM OVER THE WEEKEND...

DURING THE TIME THIS DISCUSSION HAS BEEN WRITTEN...THE 12Z EUROPEAN
MODEL SOLUTION CAME IN WITH AN EPIC SNOWSTORM ACROSS THE NW HALF OF
THE CWA. THIS SOLUTION WARRANTS LITTLE MORE THAN A CHUCKLE FOR
NOW...BUT WHAT WE DO KNOW IS THIS. ALL MODELS ARE INDICATING A
STRONG STORM SYSTEM MOVING INTO THE MIDWEST TOWARDS THE MIDDLE OF
THE WEEKEND. THIS STORM SYSTEM IS LIKELY TO HAVE A SIGNIFICANT
IMPACT ON OUR CWA REGARDLESS OF WHICH SIDE (COLD OR WARM) OF THE
SYSTEM WE ARE ON. EURO/GFS/CANADIAN ALL HAVE MONSTER QPF OUTPUT
WHICH IS LITTLE SURPRISE GIVEN THE PACIFIC MOISTURE FEED FROM THE
BAJA...A FORECAST 50-80 KT LLJ FEEDING MOISTURE FROM THE FAR
SOUTHERN GULF...AND FORECAST PWAT VALUES IN EXCESS OF 1 INCH. MODEL
CONSENSUS IS FOR A MOSTLY HEAVY RAIN EVENT ACROSS OUR CWA WHICH ON
TOP OF 0.5 TO 0.8 TENTHS OF AN INCH OF LIQUID WATER IN OUR SNOWPACK
AND POTENTIALLY STILL FROZEN GROUND TO NEAR 6 INCHES COULD CAUSE
SIGNIFICANT FLOODING CONCERNS. THE ONLY EXCEPTION TO THE ALL RAIN
SCENARIO IS THE EUROPEAN MODEL WHICH KEEPS THE ARCTIC AIR WEDGED
INTO OUR FORECAST AREA. MODELS HAVE A GENERAL CONSENSUS OF A SURFACE
LOW PRESSURE TRACK ACROSS THE OHIO RIVER...THE ONLY DIFFERENCE
BETWEEN SOLUTIONS IS A 1040 MB HIGH THAT THE EUROPEAN PARKS ACROSS
THE NORTHERN PLAINS DURING THE EVENT WHICH SUPPLIES A CONSTANT FEED
OF ARCTIC AIR INTO THIS SYSTEM. THIS WILL BE THE FEATURE TO WATCH AS
THIS STORM SYSTEM EVOLVES. THE STRENGTH AND POSITION OF THIS HIGH
PRESSURE CENTER WILL HAVE SIGNIFICANT IMPACTS ON OUR PRECIP TYPE.

EXPECT TO SEE THE LOW PRESSURE TRACK AND AMOUNT OF ARCTIC AIR
INTRUSION INTO THE SYSTEM CHANGE MULTIPLE TIMES IN THE COMING DAYS
SINCE THIS SYSTEM IS STILL 6 DAYS AWAY...BUT THE RAIN/SNOW LINE DOES
APPEAR LIKE IT WILL SETUP SOMEWHERE IN OR NEAR OUR CWA GOING INTO
THE WEEKEND. STAY TUNED TO SEE HOW THE FORECAST EVOLVES AHEAD OF
THIS POTENTIALLY SIGNIFICANT WINTER STORM.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1247 AM EST TUE DEC 17 2013

CLIPPER SNOWFALL HAS EXITED THE REGION. LINGERING LIFT AND LOSS OF
ICE ALOFT HAS RESULTED IN SOME POCKETS OF FREEZING DRIZZLE FROM
TIME TO TIME. CIGS/VSBYS HAVE BEEN SLOWLY DROPPING AT SEVERAL
SITES...WITH KFWA THE LATEST TO JOIN THE CROWD. BASED ON UPSTREAM
OBS AND LINGERING LL MSTR TO REMAIN ACROSS THE AREA...LIFR
CONDITIONS EXPECTED TO CONTINUE FOR AT LEAST A FEW MORE HOURS
BEFORE THE ARRIVAL OF THE NEXT WAVE FROM THE NW ALLOWS FOR SOME
IMPROVEMENT. LOW CIGS WILL REMAIN IN PLACE AT FWA MUCH OF THE
PERIOD. AT KSBN...WORST CONDITIONS HAVE REMAINED SOUTH BUT ARE
TRYING TO CREEP NORTH. WILL MONITOR TRENDS BUT HAVE STAYED MORE
OPTIMISTIC FOR THE TIME BEING.

NEXT CLIPPER WILL MOVE THROUGH MID AM INTO EARLY AFTERNOON...WITH
VSBYS A MILE OR LESS AT BOTH SITES. POTENTIAL FOR A BIT OF BANDING
MUCH LIKE THIS PAST EVENING WHICH COULD DROP LOCAL VSBYS CLOSE TO
A HALF MILE. WILL HOLD OFF FOR NOW ON INTRODUCING BUT COMBINATION
OF THIS AND INCREASING WINDS (BLOWING/DRIFTING ) SNOW COULD FORCE
VSBYS LOWER. SYNOPTIC SNOW SHOULD EXIT FWA AREA BY LATE
AFTERNOON...BUT LAKE EFFECT SNOW SHOWERS WILL KICK IN AROUND/AFTER
00Z AT KSBN AND WHILE BULK OF ACTIVITY MAY BE NORTH OF THE AIRPORT
SOME IMPACT SHOULD STILL BE FELT THROUGH 6Z BEFORE CONDITIONS
SLOWLY BECOME LESS FAVORABLE FOR LAKE EFFECT AND THE FLOW BEGINS
TO SHIFT MORE WESTERLY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM 10 AM EST THIS MORNING THROUGH THIS EVENING FOR
     LMZ043-046.

     SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...MURPHY
UPDATE...MURPHY/FISHER
SHORT TERM...STEINWEDEL
LONG TERM...BENTLEY
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Dec 16, 3:55 PM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EST MON DEC 16 2013

INZ003>009-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024-025-
172100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI-
BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...PLYMOUTH...BREMEN...
WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
355 PM EST MON DEC 16 2013 /255 PM CST MON DEC 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

SNOW WILL MOVE IN FROM WEST TO EAST LATE THIS AFTERNOON THROUGH
THE EVENING. ACCUMULATIONS OF 1 TO 3 INCHES CAN BE EXPECTED...
GENERALLY ALONG AND NORTH OF ROUTE 30.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW IS LIKELY AGAIN ON TUESDAY. LIGHT SNOW ACCUMULATIONS OF
1 TO 2 INCHES ARE EXPECTED WITH AREAS OF BLOWING AND DRIFTING
SNOW...ESPECIALLY ON NORTH SOUTH ROADS IN OPEN RURAL AREAS.

LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE SOUTHERN PLAINS AND
MOVE THROUGH THE OHIO VALLEY THIS WEEKEND. THE EXACT TRACK AND
TIMING REMAINS UNCERTAIN...HOWEVER THE POTENTIAL EXISTS FOR A
WINTRY MIX OF PRECIPITATION. STAY TUNED FOR LATER UPDATES ON THIS
POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ012-013-015-020-022>027-032>034-172100-
STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...ROCHESTER...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
355 PM EST MON DEC 16 2013 /255 PM CST MON DEC 16 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

SNOW WILL MOVE WEST TO EAST THROUGH THE REGION THIS AFTERNOON INTO
THIS EVENING. ACCUMULATIONS OF 1 TO 2 INCHES IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LIGHT SNOW IS LIKELY AGAIN ON TUESDAY. LIGHT SNOW ACCUMULATIONS OF
AROUND AN INCH ARE EXPECTED WITH AREAS OF BLOWING AND DRIFTING
SNOW...ESPECIALLY ON NORTH SOUTH ROADS IN OPEN RURAL AREAS.

LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE SOUTHERN PLAINS AND
MOVE THROUGH THE OHIO VALLEY THIS WEEKEND. THE EXACT TRACK AND
TIMING REMAINS UNCERTAIN...HOWEVER THE POTENTIAL EXISTS FOR A
WINTRY MIX OF PRECIPITATION. STAY TUNED FOR LATER UPDATES ON THIS
POTENTIAL WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS ARE GREATLY APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-172100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 PM EST MON DEC 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT DEVELOP LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE TUESDAY THROUGH
WEDNESDAY. GUSTS TO GALE FORCE ARE POSSIBLE LATE TUESDAY MORNING
INTO TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

PBM

In the hours before

Local storm report, Dec 16, 10:17 PM EST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 PM EST MON DEC 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     SNOW             1 N NORTH MANCHESTER    41.01N  85.77W
12/16/2013  M2.0 INCH        WABASH             IN   PUBLIC

&&

NG
Local storm report, Dec 16, 11:21 PM EST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EST MON DEC 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     SNOW             BENTON HARBOR           42.12N  86.45W
12/16/2013  M1.0 INCH        BERRIEN            MI   TRAINED SPOTTER

            TOTAL FOR THE DAY.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 10:57 PM ESTSmall Craft AdvisoryIWX11 hr
Dec 17, 4:01 AM ESTWinter Weather AdvisoryIWXAllen, DeKalb, Elkhart, LaGrange, Marshall, Noble and 3 more15 hr

Nearby

Gale Warnings in Indiana, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.